Alert archive / Oregon / Wind Advisories in 2025

Wind Advisory 13, NWS Boise, ID

May 10, 2025Owyhee County, Idaho; Harney County, Malheur County, Oregon

NWS Boise, ID issued this wind advisory at May 10, 2025, 2:44 AM MDT for Owyhee County, Idaho; Harney County, Malheur County, Oregon. It took effect at May 11, 2025, 12:00 PM MDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
May 10, 2025, 2:44 AM MDT (08:44 UTC)
In effect from
May 11, 2025, 12:00 PM MDT
Expired
May 11, 2025, 10:35 PM MDT
In force
11 hr
Issued by
NWS Boise, ID

Counties Owyhee County, ID, Harney County, OR, Malheur County, OR

The radar

The Boise radar (KCBX), 125 km from the middle of the area, began a volume at 08:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 00:00Z, 8.7 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 00:00Z on 2025-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 00:00Z on 2025-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4024 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
132 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

693 
WWUS75 KBOI 100844
NPWBOI

URGENT - WEATHER MESSAGE
National Weather Service Boise ID
244 AM MDT Sat May 10 2025

IDZ015-029-ORZ061-063-102100-
/O.NEW.KBOI.WI.Y.0013.250511T1800Z-250512T0600Z/
Southwest Highlands-Owyhee Mountains-Harney County-Malheur County-
Including the cities of Reynolds, Grasmere, Dunnean, Venator,
Riddle, Diamond, New Princeton, Buchanan, Silver City, Three
Creek, Crane, Malheur City, Burns, and Murphy Hot Springs
244 AM MDT Sat May 10 2025 /144 AM PDT Sat May 10 2025/

...WIND ADVISORY IN EFFECT FROM NOON MDT /11 AM PDT/ SUNDAY TO 
MIDNIGHT MDT /11 PM PDT/ SUNDAY NIGHT...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of southwest Idaho and southeast Oregon.

* WHEN...From noon MDT /11 AM PDT/ Sunday to midnight MDT /11 PM 
  PDT/ Sunday Night.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. 
  Blowing dust could reduce visibilities.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

JDS
4 follow-up statements
657 
WWUS75 KBOI 102015
NPWBOI

URGENT - WEATHER MESSAGE
National Weather Service Boise ID
215 PM MDT Sat May 10 2025

IDZ015-029-ORZ061-063-111200-
/O.CON.KBOI.WI.Y.0013.250511T1800Z-250512T0600Z/
Southwest Highlands-Owyhee Mountains-Harney County-Malheur County-
Including the cities of Buchanan, Crane, Grasmere, Venator,
Silver City, Dunnean, Diamond, Murphy Hot Springs, Riddle, Three
Creek, Reynolds, Burns, Malheur City, and New Princeton
215 PM MDT Sat May 10 2025 /115 PM PDT Sat May 10 2025/

...WIND ADVISORY REMAINS IN EFFECT FROM NOON MDT /11 AM PDT/ SUNDAY 
TO MIDNIGHT MDT /11 PM PDT/ SUNDAY NIGHT...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of southwest Idaho and southeast Oregon.

* WHEN...From noon MDT /11 AM PDT/ Sunday to midnight MDT /11 PM 
  PDT/ Sunday Night.

* IMPACTS...Gusty winds will blow around unsecured objects. Blowing 
  dust could reduce visibilities.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$
378 
WWUS75 KBOI 111003
NPWBOI

URGENT - WEATHER MESSAGE
National Weather Service Boise ID
403 AM MDT Sun May 11 2025

IDZ015-029-ORZ061-063-112100-
/O.CON.KBOI.WI.Y.0013.250511T1800Z-250512T0600Z/
Southwest Highlands-Owyhee Mountains-Harney County-Malheur County-
Including the cities of Silver City, Grasmere, Crane, Burns,
Dunnean, Reynolds, Diamond, Three Creek, New Princeton, Malheur
City, Venator, Murphy Hot Springs, Buchanan, and Riddle
403 AM MDT Sun May 11 2025 /303 AM PDT Sun May 11 2025/

...WIND ADVISORY REMAINS IN EFFECT FROM NOON MDT /11 AM PDT/ TODAY 
TO MIDNIGHT MDT /11 PM PDT/ TONIGHT...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of southwest Idaho and southeast Oregon.

* WHEN...From noon MDT /11 AM PDT/ today to midnight MDT /11 PM PDT/ 
  tonight.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

JDS
894 
WWUS75 KBOI 112033
NPWBOI

URGENT - WEATHER MESSAGE
National Weather Service Boise ID
233 PM MDT Sun May 11 2025

IDZ015-029-ORZ061-063-120600-
/O.CON.KBOI.WI.Y.0013.000000T0000Z-250512T0600Z/
Southwest Highlands-Owyhee Mountains-Harney County-Malheur County-
Including the cities of Burns, Malheur City, Murphy Hot Springs,
Silver City, Dunnean, Riddle, Venator, Reynolds, New Princeton,
Three Creek, Grasmere, Diamond, Crane, and Buchanan
233 PM MDT Sun May 11 2025 /133 PM PDT Sun May 11 2025/

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT /11 PM PDT/ 
TONIGHT...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of southwest Idaho and southeast Oregon.

* WHEN...Until midnight MDT /11 PM PDT/ tonight.

* IMPACTS...Gusty winds will blow around unsecured objects. Blowing 
  dust could reduce visibilities.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

ST
310 
WWUS75 KBOI 120435
NPWBOI

URGENT - WEATHER MESSAGE
National Weather Service Boise ID
1035 PM MDT Sun May 11 2025

IDZ015-029-ORZ061-063-120545-
/O.CAN.KBOI.WI.Y.0013.000000T0000Z-250512T0600Z/
Southwest Highlands-Owyhee Mountains-Harney County-Malheur County-
Including the cities of Silver City, Reynolds, Diamond, New
Princeton, Burns, Crane, Malheur City, Three Creek, Buchanan,
Grasmere, Venator, Dunnean, Riddle, and Murphy Hot Springs
1035 PM MDT Sun May 11 2025 /935 PM PDT Sun May 11 2025/

...WIND ADVISORY IS CANCELLED...

Winds have dropped below advisory criteria area-wide and the threat 
for increasing winds has ended. The Wind Advisory is cancelled.

$$

MC

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before this wind advisory went out at May 9, 9:03 PM MDT, 5 hours 41 minutes earlier.

Area forecast discussion, May 9, 9:03 PM MDT, 5 hours 41 minutes before
Area Forecast Discussion
National Weather Service Boise ID
903 PM MDT Fri May 9 2025

.DISCUSSION...Southwest flow aloft will continue to bring
above-normal temperatures to the region on Saturday with
record/near record highs possible. Some areas could even
surpass 90F in the afternoon, including portions of the Snake
Plain. Models continue to depict limited moisture moving
northeast from eastern Nevada later in the afternoon into the
evening which could lead to thunderstorms. Little precip is
expected with the storms, but there is the potential for strong
wind gusts to around 50 mph. The threat appears to remain well
east and south of Boise, targeting s-central Idaho (Fairfield
south to Twin Falls and to the ID/NV border). Forecast is on
track, no updates.

&&

.AVIATION...VFR with high clouds filling in Friday evening.
Surface winds: E-SE 5-15 kt in the Snake Plain, elsewhere
variable less than 10 kt. LLWS likely for KONO and KJER tonight.
Winds aloft at 10kft MSL: SW 15-25 kt.

KBOI...VFR. E-SE winds 5-10 kt Friday evening through Saturday
morning, becoming SW at 10-15 kt with gusts up to 20 kt Saturday
afternoon.

Sunday Outlook...On Sunday afternoon, a cold front will move
from SE OR into SW ID, bringing a chance of showers and
thunderstorms (40-50% chance) with gusty southwesterly winds,
lowering ceilings, and mountain obscuration.

&&

.PREV DISCUSSION...
SHORT TERM...Tonight through Sunday night...Dry and mild
conditions tonight will set up for another unseasonably hot day
on Saturday. Some lower elevation sites will see near record
highs. Increased southwest flow will draw mid-level moisture
into Idaho during the day which will overlap with surface energy
and elevated instability to support shower and thunderstorm
development. Dry low levels will make strong to locally severe
gusty outflow winds the main attribute accompanying
showers/storms that develop. Initiation will be favored across
s-central Idaho from the southern Boise Mtns to the ID/NV border
(Mtn Home and points east in the Snake Plain). For now will
continue to carry a 20-30% chance of showers and storms for
this area. Some buildups are possible in the w-central mtns,
but expect most of the activity to be north of the Salmon
if/when it gets going. Not seeing a great 0-6km shear
environment across southern areas, but 30+ kts north of the
Snake Plain would be enough to enhance development in the mtns.
On Sunday areal coverage expands into higher terrain of the
w-central ID mtns and SE Oregon (mainly Baker County and
northern Harney and Malheur counties) as instability and dynamic
support increases ahead of an upper low. Mid-level moisture
drops some, but is sufficient enough to support a 30-50% chance
of precipitation in these areas. Southwest flow aloft will
translate windy conditions to open terrain of SE Oregon and SW
Idaho by Sunday afternoon. Gusts of 40-45 mph will be possible
along the NV border which could stir up dust. On top of the
generally breezy/windy conditions, strong gusty outflow winds
remain the most likely threat from showers and storms through
Sunday evening. Increased clouds and cooling aloft with take
7-12 degrees off of high temperatures from Saturday to Sunday
with a cold frontal passage later in the day/evening.

LONG TERM...Monday through Friday...A deep upper level low will
move into the region on Monday, with gusty winds continuing
through Tuesday. Much cooler temperatures and widespread
precipitation will move in late Monday with periods of rain
showers through Thursday. The strongest winds will stay over the
Owyhee Mountains with gusts up to 40-50 mph. Cooler
temperatures will allow for lowering snow levels, with minimal
accumulations anticipated above ~6000 feet. Instability will
remain best over Baker County, OR and high terrain in southwest
and south central Idaho on Monday. This introduces about a
20-30% chance of thunderstorms on Monday evening. Model
agreement remains excellent in the storm track through
Wednesday, with high confidence in precipitation, especially
over higher terrain. A warming and drying trend will begin by
late Thursday, with some model disagreement on extent of the
ridge. A few ensemble members are showing a weak trough moving
in late Friday, bringing elevated chances of precipitation.

&&

.BOI WATCHES/WARNINGS/ADVISORIES...
ID...None.
OR...None.

&&

www.weather.gov/Boise

Interact with us via social media:
www.facebook.com/NWSBoise
www.x.com/NWSBoise

DISCUSSION...BW
AVIATION.....JY
SHORT TERM...DG
LONG TERM....SA

Nearby

Wind Advisories in Oregon, 2025Wind Advisories in Idaho, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.